Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 19, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 4, 2002, 5:59 PM EDT for Perry County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 4, 2002, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 042159
FFWRLX
OHC127-050000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE JUN 4 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO...
* UNTIL 800 PM EDT...
* AT 600 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY
HEAVY RAINS ACROSS MUCH OF PERRY COUNTY. RAIN IS EXPECTED TO
CONTINUE AND TRAIN OVER THE SAME AREAS THROUGH THE EARLY EVENING
HOURS.
--CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY....ESPECIALLY AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT
IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.
$$
LAT...LON 3966 8205 3957 8204 3957 8226 3962 8237
3993 8246 3990 8218 3983 8218 3981 8209
3973 8209 3972 8203 3967 8204What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:50 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 250 PM EDT TUE JUN 4 2002 TSTMS THAT POP THIS AFTERNOON WILL GENERALLY DISSIPATE A FEW HOURS AFTER SUNSET..EXCEPT OVER SOUTHEAST OHIO AND FAR NORTHERN WEST VIRGINIA WHERE SOME OUTFLOW BOUNDARIES MAY KEEP THINGS GOING UNTIL AROUND MIDNIGHT. DO NOT EXPECT ENOUGH ORGANIZED CONVECTION TO ISSUE A FLOOD WATCH..BUT A FEW STORM UP NORTH MAY CAUSE SOME LOCALIZED WATER PROBLEMS THIS EVENING. MODELS ARE A BIT SLOWER WITH COLD FRONT PUSHING ACROSS WEDNESDAY NIGHT AND THURSDAY..SO PREFER THE SLOWEST MODEL WHICH IS THE ETA. THIS WILL LIKELY KEEP ORGANIZED CONVECTION DURING THE DAY WEDNESDAY MAINLY OVER THE WESTERN HALF OF THE CWA AND MAINLY IN THE AFTERNOON..GOING LIKELY POPS ALONG AND WEST OF OHIO RIVER WITH CHANCE ELSEWHERE. POPS HIGHEST WEDNESDAY NIGHT AND THURSDAY MORNING WITH COLD FRONT ALONG OHIO RIVER BY 12Z THURSDAY MORNING. WE MAY HAVE TO WORRY ABOUT MORE WIDESPREAD WATER PROBLEMS WEDNESDAY NIGHT IF THE FRONT SLOWS DOWN SOME MORE..AS EXTREMELY HIGH PWS ARE WITH THIS SYSTEM..BUT NO FLOOD WATCHES ARE EXPECTED AT THIS TIME. FRONT WILL PUSH BEYOND CWA BY 21Z..BUT THERE WILL BE POST FRONTAL PRECIPITATION AS THE MAIN SHORT WAVE LAGS THE FRONT. CLEARING THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN. MOS GUIDANCE TEMPERATURES ARE CLOSE AND LOOK REASONABLE. FRIDAY THROUGH NEXT TUESDAY... TWEAKED TEMPS HERE AND THERE...BUT OVERALL SIMILAR STORY. MODELS MOVING A LITTLE SLOWER WITH PUSHING SYSTEM OUT ON THURSDAY...SO WILL HAVE MORE CLOUDS LINGERING ACROSS NORTHEASTERN ZONES FRIDAY MORNING. WILL LEAVE OUT WORDING OF PRECIP UNTIL MONDAY...AS PREVIOUS GO AROUND...AND ADD TUESDAY TO THE MIX. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/JMV/KS
In the hours before
Local storm report, Jun 4, 5:10 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
510 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SOMERSET OH FLASH FLOODS
06/04/02 PERRY WATER RUNNING ACROSS
COUNTY ROADS OVER NORTHERN
PART OF COUNTY. WATER
OVERFLOWING FROM CULVERTS.
REPORTED BY LAW ENFORCEMENT
HC/KSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 48 min |
| Jun 4, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 51 min |
| Jun 4, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 44 min |
| Jun 4, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 51 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 34 min |
| Jun 4, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 44 min |
| Jun 4, 7:32 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 43 min |
| Jun 4, 7:40 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 35 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.